Alert archive / New Mexico / High Wind Warnings in 2007

High Wind Warning 24, NWS Midland/Odessa, TX

April 23, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 23, 2007, 3:50 AM MDT for Eddy County, New Mexico. It took effect at Apr 23, 2007, 3:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 3:50 AM MDT (09:50 UTC)
In effect from
Apr 23, 2007, 3:00 PM MDT
Expired
Apr 24, 2007, 9:00 PM MDT
In force
30 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4226 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 230950
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 AM CDT MON APR 23 2007

...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS MONDAY AND TUESDAY...

.ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP OVER THE
DESERT SOUTHWEST MONDAY AND MOVE INTO THE CENTRAL PLAINS. A STRONG
SURFACE PRESSURE GRADIENT WILL RESULT...AND THIS WILL PRODUCE A
PROLONGED HIGH WIND EVENT ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS.

ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE PERMIAN
BASIN... TRANS PECOS...AND WESTERN LOW ROLLING PLAINS REGIONS OF
WEST TEXAS... GUSTY WEST TO SOUTHWEST WINDS ARE LIKELY MONDAY
AFTERNOON AND AGAIN ON TUESDAY. THESE WINDS WILL BE STRONGEST ON
TUESDAY...AND A WIND ADVISORY MAY BE REQUIRED FOR MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO.

NMZ027-TXZ074-258-232100-
/O.UPG.KMAF.HW.A.0014.070423T1800Z-070425T0300Z/
/O.NEW.KMAF.HW.W.0024.070423T2100Z-070425T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
450 AM CDT MON APR 23 2007 /350 AM MDT MON APR 23 2007/

...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ TUESDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ TUESDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

STRONG WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR
70 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY EVENING
ACROSS THE GUADALUPE MOUNTAINS. EXPECT SIMILAR CONDITIONS THROUGH
THE DAVIS MOUNTAINS WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH
GUSTS TO NEAR 60 MPH. 

THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE
AREAS...ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH
AS TRACTOR TRAILERS...AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

13
3 follow-up statements
000 
WWUS74 KMAF 232024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 PM CDT MON APR 23 2007

...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED THROUGH TUESDAY
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WITH GUSTY WINDS 
LIKELY OVER THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE WESTERN
PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE CENTRAL
ROCKIES TONIGHT AND TUESDAY...BRINGING WITH IT VERY STRONG WINDS
TO THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. 
A DEEPENING SURFACE LOW OVER THE CENTRAL PLAINS STATES TONIGHT AND
TOMORROW WILL INCREASE WINDS OVER THE SOUTHEASTERN NEW MEXICAN PLAINS
AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF
WEST TEXAS.  

ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WINDS OF 35 TO 50 MPH
WILL PERSIST THROUGH TUESDAY EVENING. WIND GUSTS OVER HURRICANE
FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPE
MOUNTAINS AS WELL AS THROUGH GUADALUPE PASS. AT LOWER ELEVATIONS...
WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TUESDAY
MORNING...WITH GUSTS OVER 45 MPH POSSIBLE.  

THESE STRONG WINDS WILL SUBSIDE TUESDAY EVENING AS THE UPPER LEVEL
STORM SYSTEM AND ASSOCIATED SURFACE LOW PRESSURE AREA MOVE AWAY
FROM THE AREA. HOWEVER...A COLD FRONT MOVING ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO LATE TUESDAY NIGHT WILL RESULT IN A PERIOD
OF GUSTY NORTHEAST WINDS THROUGH GUADALUPE PASS. 

NMZ027-TXZ074-258-241200-
/O.CON.KMAF.HW.W.0024.070423T2100Z-070425T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
324 PM CDT MON APR 23 2007 /224 PM MDT MON APR 23 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
TUESDAY. 

STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE THROUGH
TUESDAY EVENING ACROSS THE GUADALUPE MOUNTAINS. WIND GUSTS OVER
HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE
GUADALUPES.  EXPECT SIMILAR CONDITIONS THROUGH THE DAVIS MOUNTAINS
WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH.

THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE
AREAS...ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES
SUCH AS TRACTOR TRAILERS...AND RECREATIONAL VEHICLES. THOSE
PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
ESPECIALLY ON U.S. 62.180 THROUGH GUADALUPE PASS...ARE URGED TO
EXERCISE EXTREME CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045-050-057>060-067-241200-
/O.NEW.KMAF.WI.Y.0011.070424T1500Z-070425T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS
324 PM CDT MON APR 23 2007 /224 PM MDT MON APR 23 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE TUESDAY MORNING TO 25 TO 35
MPH ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE WESTERN
PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS. IN
ADDITION...THESE WINDS WILL RAISE AREAS OF BLOWING DUST...
PARTICULARLY DOWNWIND OF PLOWED FIELDS AND BARREN AREAS. MOTORISTS
ARE URGED TO EXERCISE CAUTION...ESPECIALLY WHEN DRIVING ON NORTH-
SOUTH ROADS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 240906
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT TUE APR 24 2007

...VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY THROUGH 
THIS EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... WITH GUSTY
WINDS LIKELY OVER THE SOUTHEASTERN NEW MEXICAN PLAINS... THE WESTERN
PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE CENTRAL
ROCKIES TODAY... BRINGING VERY STRONG WINDS TO THE MOUNTAINS OF 
WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THIS EVENING.  A 
DEEPENING SURFACE LOW PRESSURE SYSTEM OVER THE TEXAS AND OKLAHOMA 
PANHANDLES WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE WINDY 
CONDITIONS OVER THE SOUTHEASTERN NEW MEXICAN PLAINS... THE WESTERN 
PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS.

ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... WINDS OF 40 TO 50 MPH
WILL PERSIST THROUGH TUESDAY EVENING.  WIND GUSTS OVER HURRICANE
FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPE
MOUNTAINS AS WELL AS THROUGH GUADALUPE PASS.  ACROSS THE ADJACENT
PLAINS... WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH 
LATE THIS MORNING... WITH GUSTS OVER 45 MPH POSSIBLE.

THESE STRONG WINDS WILL SUBSIDE BY THIS EVENING AS THE UPPER
LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW MOVES AWAY FROM THE 
AREA. 

NMZ027-TXZ074-258-242100-
/O.CON.KMAF.HW.W.0024.000000T0000Z-070425T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
406 AM CDT TUE APR 24 2007 /306 AM MDT TUE APR 24 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE
THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS.  WIND GUSTS
OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE
GUADALUPES.  EXPECT SIMILAR CONDITIONS THROUGH THE DAVIS MOUNTAINS
WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH.

THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE
AREAS... ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES
SUCH AS TRACTOR TRAILERS... AND RECREATIONAL VEHICLES.  THOSE
PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
ESPECIALLY ON U.S. 62.180 THROUGH GUADALUPE PASS... ARE URGED TO
EXERCISE EXTREME CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045-050-057>060-067-242100-
/O.CON.KMAF.WI.Y.0011.070424T1500Z-070425T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS
406 AM CDT TUE APR 24 2007 /306 AM MDT TUE APR 24 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH 
ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS... THE WESTERN PERMIAN 
BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS.  IN ADDITION... 
THESE WINDS WILL RAISE AREAS OF BLOWING DUST... PARTICULARLY DOWNWIND 
OF PLOWED FIELDS AND BARREN AREAS.  MOTORISTS ARE URGED TO EXERCISE 
CAUTION... ESPECIALLY WHEN DRIVING ON NORTH-SOUTH ROADWAYS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 241947
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT TUE APR 24 2007

...VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED THROUGH MID
EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WITH GUSTY
WINDS LIKELY OVER THE SOUTHEASTERN NEW MEXICAN PLAINS...THE
WESTERN PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE WESTERN
HIGH PLAINS THIS EVENING...BRINGING VERY STRONG WINDS TO THE
MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH MID
EVENING. AN INTENSE SURFACE LOW PRESSURE SYSTEM OVER THE TEXAS
AND OKLAHOMA PANHANDLES WILL COMBINE WITH STRONG WINDS ALOFT TO
PRODUCE WINDY CONDITIONS OVER THE SOUTHEASTERN NEW MEXICO
PLAINS...THE WESTERN PERMIAN BASIN AND THE UPPER TRANS PECOS OF
WEST TEXAS.

ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WEST TO SOUTHWEST WINDS
OF 35 TO 55 MPH WITH GUSTS TO NEAR 70 MPH WILL PERSIST THROUGH MID
TUESDAY EVENING. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE
AT HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. ACROSS THE
ADJACENT PLAINS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH.. WITH
GUSTS OVER 45 MPH WILL BE POSSIBLE.

THESE STRONG WINDS WILL SUBSIDE BY LATE THIS EVENING AS THE UPPER
LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW MOVES AWAY FROM THE
AREA.

NMZ027-TXZ074-258-250300-
/O.CON.KMAF.HW.W.0024.000000T0000Z-070425T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
247 PM CDT TUE APR 24 2007 /147 PM MDT TUE APR 24 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 
70 MPH WILL CONTINUE THROUGH MID EVENING ACROSS THE GUADALUPE
MOUNTAINS. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT
HIGHER ELEVATIONS OF THE GUADALUPES. ACROSS THE DAVIS MOUNTAINS...
WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE 
ANTICIPATED THROUGH MID EVENING.

THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE
AREAS...ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES
SUCH AS TRACTOR TRAILERS...AND RECREATIONAL VEHICLES. THOSE
PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
ESPECIALLY ON U.S. 62.180 THROUGH GUADALUPE PASS...ARE URGED TO
EXERCISE EXTREME CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045-050-057>060-067-250300-
/O.CON.KMAF.WI.Y.0011.000000T0000Z-070425T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS
247 PM CDT TUE APR 24 2007 /147 PM MDT TUE APR 24 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
CAN BE EXPECTED THIS EVENING ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGION
OF WEST TEXAS. MOTORISTS ARE URGED TO EXERCISE CAUTION...ESPECIALLY
WHEN DRIVING ON NORTH-SOUTH ROADWAYS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 23, 3:42 AM MDT, 8 minutes earlier.

Area forecast discussion, Apr 23, 3:42 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CDT MON APR 23 2007

.SHORT TERM...
AREA SURFACE OBSERVATIONS SHOW GULF MOISTURE IS WORKING IT/S WAY
NORTHWARD ACROSS WEST TEXAS. LOW CLOUDS ARE HARD TO DEPICT ON 11-3.9
SATELLITE IMAGERY DUE TO THE THICK SUBTROPICAL CLOUDINESS MOVING
ACROSS THE REGION. THE SUBTROPICAL CLOUDS ARE BEING PULLED NORTHWARD
IN ADVANCE OF AN UPPER LOW CURRENTLY LOCATED OVER SOUTHERN NV. THE
MAIN PORTION OF THE UPPER LOW WILL REMAIN NORTH OF THE REGION
THROUGH TONIGHT...HOWEVER A STRONG VORTICITY MAXIMUM ROTATING
THROUGH THE BASE OF THE TROUGH TODAY WILL ALLOW THE TROUGH AXIS TO
DROP INTO FAR WEST TEXAS BY TUESDAY MORNING. DESPITE THE PRESENCE OF
THIS TROUGH TO OUR WEST THROUGH THE SHORT TERM FORECAST...OUR
CHANCES FOR CONVECTION ARE NOT TOO GOOD. THE BEST DYNAMICS WITH THIS
SYSTEM APPEAR TO REMAIN TOO FAR NORTH OF THE AREA TO GO MUCH ABOVE A
30% CHANCE FOR PRECIPITATION THROUGH TONIGHT...WITH THE HIGHER
CHANCES CONFINED TO THE WESTERN LOW ROLLING PLAINS. THE SHORT RANGE
MODELS DO SUGGEST A SERIES OF MID-LEVEL SHORT WAVE TROUGHS EMBEDDED
IN THE SOUTHWEST FLOW ALOFT WILL TRAVERSE THE AREA TODAY. IN
FACT...ONE SUCH FEATURE CAN BE OBSERVED AROUND 24N/115W OFF THE
COAST OF THE SOUTHERN BAJA PENINSULA. THE GFS DEPICTS THIS
FEATURE...BUT SHOWS A WEAKENING TREND AS IT MOVES INTO THE FASTER
SOUTHWEST FLOW ALOFT. HAVING SAID THAT...WE WILL CONTINUE THE
CURRENT LOW POPS ACROSS THE PLAINS OF WEST TEXAS TODAY AND TONIGHT.
CHANCES FOR SEVERE WEATHER DO NOT APPEAR TOO PROMISING AND PER THE
DAY 1 OUTLOOK WE WILL SCALE BACK THE MENTION OF SEVERE TO INCLUDE
ONLY THE WESTERN LOW ROLLING PLAINS. WENT AHEAD AND MAINTAINED LOW
POPS TONIGHT AS THE UPPER TROUGH CONTINUES TO CLOSE IN ON THE
REGION. IN ADDITION...A STOUT LOW-LEVEL JET WILL MAINTAIN/INCREASE
SURFACE MOISTURE ACROSS THE PLAINS INTO THE EARLY MORNING HOURS.

.LONG TERM...
BIGGEST CHALLENGE WITH THE LONG TERM PACKAGE WILL BE THE WINDY
CONDITIONS AND HIGH FIRE DANGER ON TUESDAY.

AS THE NEXT UPPER LEVEL SYSTEM SWINGS TO THE NORTH OF THE
AREA...EXPECT THE UPPER LEVEL HEIGHT GRADIENTS AS WELL AS THE
SURFACE PRESSURE GRADIENT TO TIGHTEN SUBSTANTIALLY. THIS WILL GIVE
US WINDY CONDITIONS ACROSS MUCH OF THE FORECAST AREA ON TUESDAY.
RIGHT NOW...BIGGEST PROBLEMS WILL BE IN THE GUADALUPE AND DAVIS
MOUNTAINS WHERE WIND SPEEDS ARE EXPECTED TO BE WELL IN EXCESS OF
HIGH WIND CRITERIA. WILL CONTINUE THE HIGH WIND WARNING FOR THOSE
LOCATIONS AND HIGHLIGHT IN THE HWO.

MODELS CONTINUE TO INDICATE THE DRYLINE PUSHING OFF TO THE EAST
AND OUT OF THE CWA BY LATE TUESDAY WHICH WILL USHER IN DRIER AIR ON
TUESDAY AND INTO WEDNESDAY. EXPECT DEWPOINTS TO DROP BACK DOWN
INTO THE 20S FOR MOST LOCATIONS /WITH THE HIGHER MOUNTAINS
DROPPING DOWN INTO THE TEENS/. COUPLED WITH THE STRONG
WINDS...FIRE CONCERNS WILL ALSO BE INCREASED AGAIN ON TUESDAY AND
INTO EARLY TUESDAY NIGHT. WILL CONTINUE THE FIRE WEATHER WATCH FOR
THE ENTIRE FORECAST AREA ON TUESDAY DUE TO THE HIGH FIRE DANGER
EXPECTED WITH THE DRY AND WINDY CONDITIONS.

TEMPERATURES WILL BE WARM AGAIN ON TUESDAY...BUT NOT EXPECTED TO BE
AS WARM AS MONDAYS HIGHS.  WILL SEE A WEAK COLD FRONT MOVE THROUGH
THE AREA EARLY WEDNESDAY...KNOCKING TEMPS DOWN TO ABOUT 5 DEGREES
BELOW NORMAL AT KMAF.  DUE TO THE DRY AIRMASS REMAINING OVER THE
AREA...ANY PRECIPITATION ASSOCIATED WITH THE FRONTAL MOVEMENT LOOKS
TO REMAIN CONFINED TO LOCATIONS EAST OF THE FORECAST AREA. HAVE
TRENDED POPS DOWN A BIT ACROSS THE FORECAST AREA DUE TO THIS
REASONING.

ONCE THIS SYSTEM MOVES ON...IT LOOKS LIKE THE REMAINDER OF THE WEEK
WILL BE FAIRLY QUIET.  THE GFS AND DGEX ARE IN FAIR AGREEMENT
TOWARDS THE END OF THE WEEK WITH A RIDGE TRYING TO BUILD IN OVER THE
SOUTHWESTERN US.  THE EUROPEAN DOES BUILD IN A BIT OF A RIDGE BUT
THEN UNDERCUTS IT WITH A LOW THAT THE OTHER TWO MODELS KEEP OFF THE
COAST INSTEAD.  THE CANADIAN SPREAD IS A BIT ALL OVER THE PLACE AS
WELL...BUT THE MEAN TRENDS TOWARDS THE GFS/DGEX IDEA.  SO WENT AHEAD
AND LEANED IN THAT DIRECTION FOR NOW...WHICH WILL GIVE US WARM AND
DRY CONDITIONS THROUGH THE WEEKEND.  WILL HAVE TEMPS WARMING THROUGH
THE END OF THE WEEK...WITH THE WEEKEND VERY WARM WITH HIGHS
POSSIBLY NEARING 90 AT KMAF IF THIS SOLUTION PANS OUT.

&&

.FIRE WEATHER...
20 FOOT SOUTHWESTERLY WINDS ARE STILL EXPECTED TO INCREASE ACROSS
PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. WINDS WILL
LIKELY INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WITH THE
APPROACH OF AN UPPER LEVEL STORM SYSTEM. WINDS WILL THEN INCREASE
ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...VAN HORN CORRIDOR AND
THE MARFA PLATEAU DURING THE AFTERNOON AS SURFACE LOW PRESSURE OVER
NORTHEAST NEW MEXICO STRENGTHENS. SUSTAINED 20 FOOT SPEEDS OF 20 TO
25 MPH ARE ANTICIPATED IN THE LOWLANDS...WHILE SPEEDS OF 30 TO 35
MPH ARE POSSIBLE IN THE MOUNTAINS. DRY AIR REMAINS INTACT ACROSS THE
ABOVE MENTIONED REGIONS AND AS TEMPERATURES RISE...AFTERNOON RH
VALUES WILL DROP INTO THE 10 TO 15 PCT RANGE. THESE
CONDITIONS...COMBINED WITH ONGOING HIGH FIRE DANGER...WILL WARRANT
THE CONTINUATION OF THE RED FLAG WARNING FOR THESE LOCATIONS.

INCREASING WEST WINDS ARE ANTICIPATED OVER THE ENTIRE FIRE WEATHER
FORECAST AREA TUESDAY AS A STRONG LOW PRESSURE SYSTEM LIFTS INTO THE
SOUTHERN PLAINS. THE STRONGEST WINDS WILL AFFECT THE GUADALUPE AND
DAVIS MOUNTAINS...WHERE SUSTAINED 20 FOOT WINDS IN EXCESS OF 35 MPH
ARE POSSIBLE...WITH GUSTS OVER 55 MPH. 20 TO 30 MPH 20 FOOT WIND
SPEEDS...WITH GUSTS AROUND 40 MPH ARE ANTICIPATED IN THE PLAINS AND
LOWLANDS. DRY AIR WILL SPREAD EASTWARD OVER THE ENTIRE REGION
TUESDAY AFTERNOON...WITH MINIMUM RH/S FALLING BELOW 15%. A FIRE
WEATHER WATCH WILL REMAIN IN EFFECT FOR ALL OF THE OUTLOOK AREA ON
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              82  61  82  53  /  20  20  10  10
CARLSBAD NM                87  57  80  51  /  10  10   0  10
DRYDEN TX                  88  65  88  57  /  20  20  10  10
FORT STOCKTON TX           89  62  82  56  /  10  10  10  10
GUADALUPE PASS TX          79  52  71  50  /  10   0   0   0
HOBBS NM                   85  56  78  49  /  10  10  10  10
MARFA TX                   81  49  75  46  /  10  10  10   0
MIDLAND INTL AIRPORT TX    85  61  81  51  /  10  20  10  10
ODESSA TX                  88  62  81  51  /  10  20  10  10
WINK TX                    91  59  83  51  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT TUESDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
     CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA
     PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ TUESDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

06/13
Hazardous weather outlook, Apr 22, 2:17 PM MDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 PM CDT SUN APR 22 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-232030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
317 PM CDT SUN APR 22 2007 /217 PM MDT SUN APR 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTHWEST WINDS AND A VERY DRY AIRMASS OVER THE GUADALUPE
MOUNTAINS WILL PERSIST THROUGH THE EVENING HOURS.  THIS WILL
RESULT IN CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A
GAIL...BIG SPRING...BIG LAKE...BAKERSFIELD LINE MONDAY AFTERNOON
AND EVENING. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING THUNDERSTORM WIND
GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND
POSSIBLY ISOLATED TORNADOES.

DRY AIR AND WINDY CONDITIONS WILL CREATE FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE MARFA
PLATEAU...AND THE VAN HORN CORRIDOR MONDAY AFTERNOON AND EVENING.

A STRONGER STORM SYSTEM WILL BRING VERY WINDY CONDITIONS TO MUCH
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TUESDAY. THE STRONGEST
WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAIN RANGES...WHERE
SUSTAINED SPEEDS OF 35 TO 50 MPH...WITH GUSTS OVER 60 MPH WILL BE
POSSIBLE. WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE OVER
MOST LOCATIONS EAST OF THE MOUNTAINS TUESDAY AFTERNOON.

IN ADDITION...VERY DRY AIR WILL COMBINE WITH THE WINDY
CONDITIONS...AND HIGH FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH AND SPREAD ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW
ENFORCEMENT EAST OF A GAIL...BIG SPRING...BIG LAKE...BAKERSFIELD
LINE SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER ACTIVATION
MONDAY AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:24 PM MDTWind AdvisoryMAFAndrews, Gaines, Loving, Ward, Winkler31 hr
Apr 23, 2:42 PM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more30 hr
Apr 23, 4:10 PM MDTSevere Thunderstorm WarningMAFMidland25 min
Apr 23, 4:20 PM MDTSevere Thunderstorm WarningMAFMartin40 min
Apr 23, 4:40 PM MDTSevere Thunderstorm WarningMAFHoward65 min
Apr 23, 5:08 PM MDTSevere Thunderstorm WarningMAFBorden67 min
Apr 23, 5:28 PM MDTTornado WarningMAFHoward, Mitchell47 min
Apr 23, 5:56 PM MDTSevere Thunderstorm WarningMAFMitchell, Scurry64 min

Nearby

High Wind Warnings in New Mexico, 2007High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.